Advertisement -- Learn more about ads on this site.


    THESUBY   33,463
SparkPoints
30,000-39,999 SparkPoints
 
 
Antibiotics, 2nd round

Wednesday, January 15, 2014

My sinus infection is gone, but the bacteria relocated the party to my lungs. I'm still feeling miserable; not running a fever, but feeling feverish. I went back to the doctor for more meds; he gave me an inhaler and antibiotics.
Since the fiasco with the prednisone, which triggered diabetes for me, I've been really careful about any side effects. I read the package insert, and it said the antibiotics could cause torn tendons. No idea how that could happen, but I definitely don't want to find out, so I asked for a different prescription.
They put me on good old amoxicillin. It took another day, but to me, that's worth the wait.
No working out; just making it to work is a challenge. I'm losing weight anyway, because nothing tastes good. I'm eating lots of Greek yogurt (and taking probiotics) to make sure the antibiotics don't kill off my stomach flora.
Well, I shouldn't complain too much; some of my colleagues are already on their 3rd round of antibiotics, and almost all my students have had to miss time the last couple of months. It's really going around. Once again, the new year doesn't start on Jan. 1 for me; it will start whenever I'm well again. Resolutions: lose more weight, get fitter, get organized. But the first resolution is just to get healthy.
SHARE
  Member Comments About This Blog Post:

GREENGENES 1/19/2014 8:54PM

    Very interesting. I had never heard of any antibiotics with a risk factor for tendon problems so I had to look it up. I have no idea how that class of antibiotics can have that affect but it seems legitimate. Good idea to avoid it if you can. Get well!

Report Inappropriate Comment
TRYINGTOLOSE64 1/15/2014 8:55PM

    I almost always have that problem w/sinus infections going down to my lungs. Hope you get to feeling better soon.

Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.